Alert archive / Massachusetts / Freeze Warnings in 2016

Freeze Warning 5, NWS Boston/Norton, MA

October 25, 2016Kent County, Providence County, Washington County, Rhode Island; 5 counties in Massachusetts

NWS Boston/Norton, MA issued this freeze warning at Oct 25, 2016, 4:39 AM EDT for Kent County, Providence County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Oct 26, 2016, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2016, 4:39 AM EDT (08:39 UTC)
In effect from
Oct 26, 2016, 2:00 AM EDT
Expired
Oct 26, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 11 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2016-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2016-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS71 KBOX 250839
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
439 AM EDT TUE OCT 25 2016

CTZ003-MAZ006-007-013-014-018-RIZ001-003-006-251645-
/O.UPG.KBOX.FZ.A.0003.161026T0600Z-161026T1300Z/
/O.NEW.KBOX.FZ.W.0005.161026T0600Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FOSTER...SMITHFIELD...COVENTRY...WEST GREENWICH...NARRAGANSETT...
WESTERLY
439 AM EDT TUE OCT 25 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATION...TOLLAND COUNTY CONNECTICUT...MOST OF INTERIOR RHODE
  ISLAND...INTERIOR EASTERN MASSACHUSETTS AS WELL AS ALL OF ESSEX
  COUNTY MASSACHUSETTS.

* TEMPERATURES...RANGING FROM THE UPPER 20S TO THE LOWER 30S IN
  THE WARNING AREA.

* TIMING...LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
503 
WWUS71 KBOX 251441
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1041 AM EDT TUE OCT 25 2016

CTZ003-MAZ006-007-013-014-018-RIZ001-003-006-252245-
/O.CON.KBOX.FZ.W.0005.161026T0600Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FOSTER...SMITHFIELD...COVENTRY...WEST GREENWICH...NARRAGANSETT...
WESTERLY
1041 AM EDT TUE OCT 25 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOCATION...TOLLAND COUNTY CONNECTICUT...MOST OF INTERIOR RHODE 
  ISLAND...INTERIOR EASTERN MASSACHUSETTS AS WELL AS ALL OF 
  ESSEX COUNTY MASSACHUSETTS.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
231 
WWUS71 KBOX 252006
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT TUE OCT 25 2016

MAZ020-021-RIZ002-004-260415-
/O.EXA.KBOX.FZ.W.0005.161026T0600Z-161026T1300Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...PROVIDENCE...EAST GREENWICH...WARWICK...
WEST WARWICK
406 PM EDT TUE OCT 25 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY.

* LOCATION...INTERIOR SOUTHERN BRISTOL AND PLYMOUTH COUNTIES IN
  MASSACHUSETTS. SOUTHEAST PROVIDENCE COUNTY AND EASTERN KENT
  COUNTY OUTSIDE THE URBAN CORE.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CTZ003-MAZ006-007-013-014-018-RIZ001-003-006-260415-
/O.CON.KBOX.FZ.W.0005.161026T0600Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FOSTER...SMITHFIELD...COVENTRY...WEST GREENWICH...NARRAGANSETT...
WESTERLY
406 PM EDT TUE OCT 25 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOCATION...TOLLAND COUNTY CONNECTICUT...MOST OF INTERIOR RHODE 
  ISLAND...INTERIOR EASTERN MASSACHUSETTS AS WELL AS ALL OF 
  ESSEX COUNTY MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30.

* TIMING...LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
429 
WWUS71 KBOX 260254
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1054 PM EDT TUE OCT 25 2016

CTZ003-MAZ006-007-013-014-018-020-021-RIZ001>004-006-261100-
/O.CON.KBOX.FZ.W.0005.161026T0600Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
1054 PM EDT TUE OCT 25 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
WEDNESDAY...

* LOCATION...TOLLAND COUNTY CONNECTICUT...MOST OF INTERIOR RHODE
  ISLAND AWAY FROM THE COAST AND URBAN CENTERS...MOST OF EASTERN
  MASSACHUSETTS AWAY FROM THE COAST AND ESSEX COUNTY
  MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* TIMING...LATE TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
949 
WWUS71 KBOX 260758
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT WED OCT 26 2016

CTZ003-MAZ006-007-013-014-018-020-021-RIZ001>004-006-261300-
/O.CON.KBOX.FZ.W.0005.000000T0000Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
358 AM EDT WED OCT 26 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...TOLLAND COUNTY CONNECTICUT...MOST OF INTERIOR RHODE 
  ISLAND AWAY FROM THE COAST AND URBAN CENTERS...MOST OF EASTERN 
  MASSACHUSETTS AWAY FROM THE COAST AND ESSEX COUNTY 
  MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...THROUGH 9 AM.

* IMPACTS...TEMPERATURES WILL BE AT OR BELOW FREEZING. SENSITIVE 
  VEGETATION WILL BE KILLED...IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
624 
WWUS71 KBOX 261304
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
904 AM EDT WED OCT 26 2016

CTZ003-MAZ006-007-013-014-018-020-021-RIZ001>004-006-261415-
/O.EXP.KBOX.FZ.W.0005.000000T0000Z-161026T1300Z/
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...LAWRENCE...
GLOUCESTER...FOXBOROUGH...NORWOOD...CAMBRIDGE...BROCKTON...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
904 AM EDT WED OCT 26 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES ARE CLIMBING AND HAVE MOSTLY GONE ABOVE FREEZING AT
THIS TIME. THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 25, 4:23 AM EDT, 16 minutes earlier.

Area forecast discussion, Oct 25, 4:23 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
423 AM EDT Tue Oct 25 2016

.SYNOPSIS...
Blustery west to northwest winds will usher in an unseasonably cool
but dry airmass across the region through midweek. Some of the
coldest air of the season impacts the area Wednesday into Thursday.
Low pressure tracking over or near the region Thu into early Friday
will bring a cold rain...possibly heavy at times and gusty winds
along the coast. A period of snow and sleet is likely at the onset
across the interior. A drying trend develops Fri in the wake of the
low but blustery northwest winds will develop. Another round of
showers is possible sometime over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1050 PM Update...

large low pressure across the Canadian Maritimes continues to spin
cold air across the region at 02Z, as well as bands of low and mid
level clouds across northern and central Mass. Dewpts have lowered
to the upper 20s to mid 30s across the region, a bit lower than
previously forecast. Downsloping winds have caused the clouds to
dissipate for the most part across central and southern areas
this evening.

Will still see some bands of mid clouds cross the region in the
W-NW flow at the surface and aloft, otherwise expect partly cloudy
skies on average overnight. With continued W-NW winds, even as
temps fall back through the 30s across most areas, except 40-45
across outer Cape Cod and the islands. Frost will be limited as
winds will continue to stir though not quite as strong as this
afternoon. Will see gusts up to around 20 kt mainly across the
higher terrain and along the immediate coast, though should
diminish somewhat overnight.

Have updated near term forecast to bring conditions current.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...

Tuesday...

Expecting another day of gusty west to northwest winds to develop
by mid morning. Some diurnal clouds develop, too. More clouds
should be along the coast, and over the ocean, where the humidity
is more favorable.

High temperatures should be about 10 degrees below normal.

Tuesday Night...

Anticipating the start of a rather cool, if not cold, period.
Northwest winds should be still be blowing, so not thinking frost
will be the real concern. Instead, looking more at freezing to
subfreezing temperatures across portions of southern New England.
Will hoist a freeze watch where there is moderate confidence for a
potential freeze, and the growing season has not already ended.
Farther inland, we would expected those same conditions, even
though no watch will be issued.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

Update 423 pm...

Highlights...

 * Coldest temperatures of the season possible Wed ngt/Thu morning

 * Cold rain and wind Thu/Thu ngt w/snow and sleet likely at the
   onset across the interior

 * Blustery with a drying trend Fri

Wednesday Night...

1034 mb high over Quebec will nose southward into New England
providing one of the colder nights this season. 850 temp anomalies
are about -2 standard deviations colder than climo by days end Wed.
This cold/dry airmass will combine with light winds and mostly clear
skies to allow temps to plummet with sunset Wed evening. Northerly
flow over Cape Cod and the islands will preclude temps from free
falling given SSTs still in the upper 50s to low 60s. In addition
this air/sea temp difference on northerly flow will likely yield
ocean effect clouds and limit temps from being as cold as across the
interior. Any ocean effect showers on Wed will diminish as
subsidence inversion lowers Wed night with surface high cresting
over New England. Also some uncertainty on exact timing of mid/high
clouds arriving into western portions of CT/MA. This will impact
temp forecast. Otherwise just a cold/dry night with diminishing
winds. As for mins...used a blend of the colder MOS guidance to
derive low temps.

Thursday into Friday...

Interesting setup with cold airmass lingering over the region early
Thu in response to 1035 mb high over Quebec. Meanwhile Robust
northern stream short wave energy diving southeast into the Great
Lakes/OH valley. Differences in deterministic guidance with 00z EC
colder than 00z GFS on the front end with airmass over the region
early Thu. This results in the EC driving the baroclinic zone/storm
track farther southward. In addition EC is stronger with jet energy
diving into the Great Lakes/OH valley and also mergers energy
quicker than GFS...although not as robust as its prior 12z run. This
results in mid level flow digging farther southward to our
latitude...which would delay warming in the mid levels. In addition
this also results in cyclogenesis developing farther south than the
GFS...with EC forming secondary low along the south coast. This
scenario would linger low level cold air longer across the interior.
Both GEFS and EPS ensembles provide support for the deeper/colder
solution of the ECMWF. Thus will blend the stronger/colder ECMWF
solution into this forecast. However not expecting a high impact
event here given system is progressive and doesn/t really intensify
until it moves northeast of the region into coastal ME and Gulf of
ME. So for now expecting a period of snow and sleet Thu at the onset
across northwest CT/MA...possibly as far east as the Worcester Hills
with a risk of a minor accumulation across the higher terrain of the
East slopes of the Berkshires.

Otherwise...with mid level low tracking west-northwest of the region
mid level warming overspreads the entire region with a changeover to
all rain by late in the day. For the remainder of the region a cold
rain is expected and possibly heavy at times given strong jet
dynamics and moisture advection. Could also have a period of brief
strong onshore winds Thu ngt across Coastal eastern MA as secondary
low intensifies over RI/southeast MA before exiting into Gulf of ME.

System is fairly progressive so should see a drying trend Fri along
with brisk northwest winds on the backside of the low.

Weekend... Models differ on next bundle of northern stream energy.
Good agreement that there will be a period of showers sometime this
weekend. GFS is of lower amplitude with progressive system and risk
of showers late Sat into Sat night. ECMWF more dynamic with risk of
showers Sat night thru Sun night.

Early next week...uncertainty on timing of departing system Sun/Mon.
However thereafter both deterministic and ensemble guid suggest
pattern deamplifying next week...suggesting not as cold as this week.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...

11 PM update...

VFR. Mainly FEW clouds at 5-7kft, except SCT-BKN at times across
NE Mass and outer Cape Cod. W-NW winds gusting up to 25 kts across
higher terrain and coastal terminals, gradually diminishing
overnight through Wednesday morning.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Wednesday Night through Saturday/...Moderate confidence.

Update 423 pm...

Wednesday night...

VFR and diminishing north winds.

Thursday into Friday...

IFR-LIFR likely. Initial SN/IP possible with potential accompanying
LLWS transitioning to -RA/RA with embedded +RA, possible TSRA mostly
S/SE. Blustery S/SE winds. Gusts up to 30 kts along the immediate
shoreline terminals. Improving Friday with winds turning out of the
WNW.

Saturday...

Brief period of VFR before conditions return low-end VFR to MVFR
with another chance of -RA/RA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...High confidence.

11 PM update...

Noted S-SE swells up to 6-8 ft across the outer waters, highest
from E of Cape Cod to the southern waters. Gusts up to around 30
kt at buoys 44017 and 44018 at 02Z.

NW winds will continue to gust up to 25-30 kt through Tuesday,
then gradually diminish Tuesday night. Seas will remain up to 5-7
ft, occasionally up to 8 ft on the outer waters. Small craft
advisories remain in effect.

Outlook /Wednesday Night through Saturday/...Moderate confidence.

Wednesday night...

North winds diminishing. Vsby may lower in rain and snow showers
offshore.

Thursday into Friday...

Rain on the increase through Thursday, moderate to heavy at times
with the possibility of thunderstorms. S/SE winds strengthening
ahead of a deepening area of low pressure across the region. Seas
building 8 to 10 feet the height of which will be on Friday, slowly
dropping off thereafter as winds turn out of the W behind a cold
front but remain breezy.

Saturday...

Breezy W winds continue as there is a brief lull in the weather.
Seas remain above 5 feet on a good chunk of the waters as winds
increase once again along with wet-weather late Saturday into
Saturday night.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from 2 AM to 9 AM EDT Wednesday for CTZ003.
MA...Freeze Warning from 2 AM to 9 AM EDT Wednesday for MAZ006-007-
     013-014-018.
RI...Freeze Warning from 2 AM to 9 AM EDT Wednesday for RIZ001-003-
     006.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ232.
     Small Craft Advisory until 8 PM EDT this evening for ANZ230-
     233-234-236.
     Small Craft Advisory until noon EDT Wednesday for ANZ231.
     Small Craft Advisory until 1 AM EDT Wednesday for ANZ237.
     Small Craft Advisory until 9 AM EDT Wednesday for ANZ235.
     Small Craft Advisory until 6 PM EDT Wednesday for ANZ250-254-
     255.
     Small Craft Advisory until 8 AM EDT Wednesday for ANZ251.
     Small Craft Advisory until 2 PM EDT Wednesday for ANZ256.

&&

SYNOPSIS...Nocera
NEAR TERM...Sipprell/EVT
SHORT TERM...Belk
LONG TERM...Nocera/Sipprell
AVIATION...Nocera/Sipprell/EVT
MARINE...Nocera/Sipprell/EVT
Hazardous weather outlook, Oct 25, 4:31 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EDT TUE OCT 25 2016

CTZ003-MAZ006-007-013-014-018-RIZ001-003-006-260845-
TOLLAND CT-WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
431 AM EDT TUE OCT 25 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

INTO THURSDAY MORNING...

FREEZING TEMPERATURES ARE POSSIBLE AGAIN. WITH SUCH TEMPERATURES
THERE WOULD BE IMPACTS TO SENSITIVE VEGETATION.

THURSDAY INTO EARLY FRIDAY...

MODERATE TO HEAVY RAIN IS POSSIBLE. CONSIDERING LEAF CLOGGED
DRAINS THERE IS THE POSSIBILITY OF MINOR URBAN POOR DRAINAGE
FLOODING. COULD ALSO SEE STRONG SOUTHEAST WINDS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-004-MAZ005-010>012-015>017-019>024-026-RIZ002-004-005-007-008-
260845-
HARTFORD CT-WINDHAM CT-CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
431 AM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INTO WEDNESDAY MORNING...AND AGAIN INTO THURSDAY MORNING...

FREEZING TEMPERATURES ARE POSSIBLE...THE GREATER CHANCE OF WHICH
WILL BE THURSDAY MORNING AND AWAY FROM THE IMMEDIATE COASTLINE. WITH
SUCH TEMPERATURES THERE WOULD BE IMPACTS TO SENSITIVE VEGETATION.

THURSDAY INTO EARLY FRIDAY...

MODERATE TO HEAVY RAIN IS POSSIBLE. CONSIDERING LEAF CLOGGED
DRAINS THERE IS THE POSSIBILITY OF MINOR URBAN POOR DRAINAGE
FLOODING. COULD ALSO SEE STRONG SOUTHEAST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-260845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
431 AM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LATE THURSDAY INTO FRIDAY...GALE FORCE WINDS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002>004-008-009-260845-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
431 AM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INTO WEDNESDAY MORNING...AND AGAIN INTO THURSDAY MORNING...

FREEZING TEMPERATURES ARE POSSIBLE...THE GREATER CHANCE OF WHICH
WILL BE THURSDAY MORNING AND AWAY FROM THE IMMEDIATE COASTLINE. WITH
SUCH TEMPERATURES THERE WOULD BE IMPACTS TO SENSITIVE VEGETATION.

THURSDAY...

A WINTRY MIX IS POSSIBLE THURSDAY. WITH ANY WINTRY WEATHER...
VISIBILITIES WILL BE REDUCED AT TIMES DOWN TO 1 TO 2 MILES. ROADS
MAY BRIEFLY BECOME SNOW COVERED ACROSS THE HIGHER TERRAIN BEFORE
SNOW CHANGES TO ALL RAIN LATE IN THE DAY.

THURSDAY NIGHT INTO EARLY FRIDAY...

MODERATE TO HEAVY RAIN IS POSSIBLE. CONSIDERING LEAF CLOGGED
DRAINS THERE IS THE POSSIBILITY OF MINOR URBAN POOR DRAINAGE
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Freeze Warnings in Massachusetts, 2016Freeze Warnings in Rhode Island, 2016Freeze Warnings in Connecticut, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.